Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 24, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Mar 28, 2021, 2:34 AM PDT. It took effect at Mar 29, 2021, 2:00 PM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2021, 2:34 AM PDT (09:34 UTC)
- In effect from
- Mar 29, 2021, 2:00 PM PDT
- Expired
- Mar 29, 2021, 2:59 AM PDT
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted.
978 WHUS76 KMFR 280934 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 234 AM PDT Sun Mar 28 2021 PZZ356-282245- /O.EXT.KMFR.SC.Y.0041.210328T2100Z-210330T0000Z/ /O.NEW.KMFR.SE.W.0024.210329T0600Z-210330T0000Z/ /O.NEW.KMFR.GL.A.0014.210330T0000Z-210331T0000Z/ /O.NEW.KMFR.SE.A.0010.210330T0000Z-210331T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 234 AM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 10 to 12 ft expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and steep seas 7 to 9 ft expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and very steep seas 12 to 14 ft possible. For the Hazardous Seas Watch, very steep and hazardous seas 10 to 12 ft possible. * WHERE...Small Craft Advisory conditions are expected this afternoon beyond 5 NM from shore except closer to shore near Cape Blanco. Tonight very steep seas will impact areas beyond 6NM from shore except closer near Cape Blanco. Elsewhere...Small Craft Advisory conditions are expected. Gales are possible late Monday south of Gold Beach beyond 6NM from shore with Warning Level very steep seas possible elsewhere. * WHEN...For the Small Craft Advisory, from 2 PM this afternoon to 5 PM PDT Monday. For the Hazardous Seas Warning, from 11 PM this evening to 5 PM PDT Monday. For the Gale Watch, from Monday afternoon through Tuesday afternoon. For the Hazardous Seas Watch, from Monday afternoon through Tuesday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ376-282245- /O.EXT.KMFR.SC.Y.0041.210328T2100Z-210329T0600Z/ /O.NEW.KMFR.SE.W.0024.210329T0600Z-210330T0000Z/ /O.NEW.KMFR.GL.A.0014.210330T0000Z-210331T0000Z/ /O.NEW.KMFR.SE.A.0010.210330T0000Z-210331T0000Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 234 AM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 10 to 12 ft expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and steep seas 7 to 9 ft expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and very steep seas 12 to 14 ft possible. For the Hazardous Seas Watch, very steep and hazardous seas 10 to 12 ft possible. * WHERE...Small Craft Advisory conditions are expected most areas late today. Then...Hazardous Seas Conditions are expected in all areas. Late Monday Gale conditions are possible within 40NM from shore south of Port Orford with Warning Level very steep seas possible elsewhere. * WHEN...For the Hazardous Seas Warning, from 11 PM this evening to 5 PM PDT Monday. For the Small Craft Advisory, from 2 PM this afternoon to 11 PM PDT this evening. For the Gale Watch, from Monday afternoon through Tuesday afternoon. For the Hazardous Seas Watch, from Monday afternoon through Tuesday afternoon. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-282245- /O.EXT.KMFR.SC.Y.0041.210328T2100Z-210329T0600Z/ /O.NEW.KMFR.SE.W.0024.210329T0600Z-210330T0000Z/ /O.NEW.KMFR.SE.A.0010.210330T0000Z-210331T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 234 AM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and steep seas 6 to 10 ft expected. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 11 ft expected. For the Hazardous Seas Watch, very steep and hazardous seas 10 to 11 ft possible. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, from 11 PM this evening to 5 PM PDT Monday. For the Small Craft Advisory, from 2 PM this afternoon to 11 PM PDT this evening. For the Hazardous Seas Watch, from Monday afternoon through Tuesday afternoon. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-282245- /O.EXT.KMFR.SC.Y.0041.210328T2100Z-210330T0000Z/ /O.NEW.KMFR.SE.W.0024.210329T0600Z-210330T0000Z/ /O.NEW.KMFR.SE.A.0010.210330T0000Z-210331T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 234 AM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT MONDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt and steep seas 6 to 8 ft expected. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 11 ft expected. For the Hazardous Seas Watch, very steep and hazardous seas 10 to 11 ft possible. * WHERE...All areas with highest seas expected 5NM beyond the shore. * WHEN...For the Hazardous Seas Warning, from 11 PM this evening to 5 PM PDT Monday. For the Small Craft Advisory, from 2 PM this afternoon to 5 PM PDT Monday. For the Hazardous Seas Watch, from Monday afternoon through Tuesday afternoon. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
860 WHUS76 KMFR 282111 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 211 PM PDT Sun Mar 28 2021 PZZ350-370-291015- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-210330T1200Z/ /O.EXT.KMFR.SE.W.0024.210329T2100Z-210331T0600Z/ /O.CAN.KMFR.SE.A.0010.210330T0000Z-210331T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 211 PM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 2 PM MONDAY TO 11 PM PDT TUESDAY... ...HAZARDOUS SEAS WATCH HAS BEEN UPGRADED TO A WARNING... * WHAT...North to northwest winds 15 to 25 kt with gusts up to 30 kt and steep northwest seas 9 to 11 feet at 10 to 11 seconds late this afternoon through Monday night. Monday afternoon through Monday night, expect north winds 15 to 25 kt with gusts to 30 kt and steep to very steep seas of 9 to 11 feet due to a mix of wind seas and west swell, steepest south of Bandon. On Tuesday, expect north winds of 20 to 30 kt with seas becoming very steep and dominated by wind seas at 10 to 11 ft. * WHERE...All areas will be affected by small craft advisory conditions through early Monday afternoon. Monday afternoon through Monday night, very steep hazardous seas will affect areas south of Bandon with small craft advisory conditions from Bandon north. Tuesday, very steep hazardous seas will affect most all the area. * WHEN...For the Hazardous Seas Warning, from 2 PM Monday to 11 PM PDT Tuesday. For the Small Craft Advisory, until 5 AM PDT Tuesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-291015- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-210330T1200Z/ /O.EXT.KMFR.SE.W.0024.210329T2100Z-210331T0600Z/ /O.UPG.KMFR.GL.A.0014.210330T0000Z-210331T0000Z/ /O.NEW.KMFR.GL.W.0019.210329T2100Z-210331T0600Z/ /O.UPG.KMFR.SE.A.0010.210330T0000Z-210331T0000Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 211 PM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 11 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 2 PM MONDAY TO 11 PM PDT TUESDAY... * WHAT...North to northwest winds 15 to 25 kt with gusts up to 30 kt and steep northwest seas 9 to 11 feet at 10 to 11 seconds developing late this afternoon through tonight. Monday afternoon through Monday night, expect north winds 25 to 35 kt with gusts to 40 kt and very steep seas of 10 to 14 feet, except for locally lower seas of 9 feet within 2 nm of shore. On Tuesday, expect north winds of 25 to 35 kt and very steep seas of 10 to 14 ft. * WHERE...All areas will be affected by small craft advisory conditions through early Monday afternoon. Monday afternoon and night, gales will develop south of Cape Sebastian beyond 5 nm from shore and very steep hazardous seas will affect the most the waters, except for locally lower steep seas within 2 nm of shore and away from capes. Tuesday, gales are expected for areas from Port Orford south beyond 2 nm from shore with very steep hazardous seas elsewhere. * WHEN...For the Hazardous Seas Warning, from 2 PM Monday to 11 PM PDT Tuesday. For the Small Craft Advisory, until 5 AM PDT Tuesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ376-291015- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-210329T2100Z/ /O.EXT.KMFR.SE.W.0024.210329T2100Z-210331T0600Z/ /O.UPG.KMFR.GL.A.0014.210330T0000Z-210331T0000Z/ /O.NEW.KMFR.GL.W.0019.210329T2100Z-210331T0600Z/ /O.UPG.KMFR.SE.A.0010.210330T0000Z-210331T0000Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 211 PM PDT Sun Mar 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 11 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 2 PM MONDAY TO 11 PM PDT TUESDAY... * WHAT...North to northwest winds 20 to 25 kt with gusts up to 30 kt and steep northwest seas 10 to 11 feet at 10 to 11 seconds developing late this afternoon through tonight. Monday afternoon through Tuesday, expect north winds 25 to 35 kt with gusts to 40 kt and very steep seas of 10 to 14 feet. * WHERE...All areas will be affected by small craft advisory conditions through early Monday afternoon. Monday afternoon and night, gales will develop south of Cape Sebastian with very steep hazardous seas elsewhere. Tuesday, gales are expected for areas from Port Orford to Gold Beach from 2 nm to 40 nm from shore and for all areas beyond 2 nm from shore south of Gold Beach with very steep hazardous seas elsewhere. * WHEN...For the Hazardous Seas Warning, from 2 PM Monday to 11 PM PDT Tuesday. For the Small Craft Advisory, until 2 PM PDT Monday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
539 WHUS76 KMFR 290959 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 259 AM PDT Mon Mar 29 2021 PZZ376-292300- /O.NEW.KMFR.SE.W.0025.210329T0959Z-210329T2100Z/ /O.EXT.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ /O.CAN.KMFR.SE.W.0024.210329T2100Z-210331T0600Z/ /O.CON.KMFR.GL.W.0019.210329T2100Z-210331T0600Z/ /O.NEW.KMFR.SE.W.0026.210331T0600Z-210331T1800Z/ Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 259 AM PDT Mon Mar 29 2021 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM TUESDAY TO 11 AM PDT WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and very steep seas 11 to 14 ft expected. For the first Hazardous Seas Warning, very steep and hazardous seas 10 to 11 ft. For the second Hazardous Seas Warning, very steep and hazardous seas 10 to 12 ft expected. For the Small Craft Advisory, north winds 25 to 30 kt with gusts up to 35 kt and steep seas 9 to 11 ft. * WHERE...For the first Hazardous Seas Warning, areas generally beyond 20 NM from shore with Small Craft Advisory elsewhere. For the Gale Warning, most areas south of Cape Blanco. For the second Hazardous Seas Warning, most areas south of Port Orford with Small Craft Advisory conditions elsewhere. * WHEN...For the Gale Warning, from 2 PM this afternoon to 11 PM PDT Tuesday. For the first Hazardous Seas Warning, until 2 PM PDT this afternoon. For the second Hazardous Seas Warning, from 11 PM Tuesday to 11 AM PDT Wednesday. For the Small Craft Advisory, until 11 AM PDT Wednesday. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ356-292300- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ /O.CAN.KMFR.SE.W.0024.210329T2100Z-210331T0600Z/ /O.CON.KMFR.GL.W.0019.210329T2100Z-210331T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 259 AM PDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT TUESDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds increasing to 25 to 35 kt gales this afternoon and evening and again Tuesday afternoon and evening. Steep seas 7 to 10 feet building to steep to very steep 10 to 14 feet Monday afternoon. * WHERE...Small Craft Advisory conditions all areas. Then gales expected south of Gold Beach beyond 4NM from shore this afternoon and evening. Gales expand northward to areas south of Port Orford beyond 4 NM from shore Tuesday afternoon and evening. Small Craft Advisory conditions all other areas. * WHEN...For the Gale Warning, from 2 PM this afternoon to 11 PM PDT Tuesday. For the Small Craft Advisory, until 11 AM PDT Wednesday. Strongest winds and highest seas are expected this afternoon and evening and again Tuesday afternoon and evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ370-292300- /O.NEW.KMFR.SE.W.0025.210329T0959Z-210329T2100Z/ /O.EXT.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ /O.CAN.KMFR.SE.W.0024.210329T2100Z-210331T0600Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- 259 AM PDT Mon Mar 29 2021 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 11 to 13 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and steep seas 10 to 11 ft at 10 seconds. * WHERE...Very steep seas will impact areas generally beyond 15 NM from shore, closer to shore from Reedsport northward. Small Craft Advisory conditions elsewhere. * WHEN...For the Hazardous Seas Warning, until 2 PM PDT this afternoon. For the Small Craft Advisory, until 11 AM PDT Wednesday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-292300- /O.EXT.KMFR.SC.Y.0041.000000T0000Z-210331T1800Z/ /O.CAN.KMFR.SE.W.0024.210329T2100Z-210331T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- 259 AM PDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt increasing to 25 to 30 kt Tuesday afternoon and evening. Steep northwest seas 10 to 12 feet at 11 seconds through Tuesday evening then subsiding to 8 feet or less. * WHERE...All areas. * WHEN...Until 11 AM PDT Wednesday. Strongest winds and steepest seas are expected Tuesday afternoon and evening. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Mar 27, 10:38 PM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 27, 10:38 PM PDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1038 PM PDT Sat Mar 27 2021
.Updated Aviation Discussion.
.DISCUSSION...28/00Z NAM in.
Other than some high clouds, clear skies prevail across the
Medford CWA this evening.
A upper ridge over the west coast is flattening ahead of an
approaching trough. The upper trough will move onshore Sunday
evening along with the surface front.
Given a stacked system such as this, this front will move through
the area quickly. Therefore, the associated precipitation will be
brief and rain and snow amounts are not expected to have a
significant impact. The bulk of the precipitation will fall from
the Cascades west and Siskiyous north.
Snow levels will start off above 5000 feet Sunday afternoon, but
will drop sharply behind the front. This will also be about the
time the bulk of the precipitation ends, so even the higher areas
of the Cascades may only pick up an inch or two of snow by Monday
morning. Elevations as low as 1000 feet may see some flurries or
a skiff of snow by daybreak Monday morning.
It will be windy east of the Cascades though, and a Wind Advisory
is in effect for that area late Sunday afternoon through Sunday
night. 700 mb model winds are forecast to be in the 70 to 80 kt
range, with ensembles suggesting winds in the 99th percentile or
higher for this time of year. These strong winds will translate
down to the surface, producing gusty west to southwest surface
winds over the mountains and across the East Side, specifically in
Lake and northeastern Klamath Counties and the mountains of Modoc
County, where strong crosswinds could cause travel issues on local
highways. There also may be areas of blowing dust downwind of
Summer Lake and Fossil Lake along with other dry lakebeds. See
NPWMFR for details.
A strong ridge will then build in Sunday night. Flow aloft will
become northwesterly. Showers will diminish, but some showers may
persist into Monday as onshore winds produce orographic lift
along the western and northern slopes, particularly along the
coastal ranges, the Umpqua basin, and the Cascades and Siskiyous.
With cold air aloft, a wide range of precipitation types will be
possible, including rain, snow, sleet, and graupel. However,
amounts should be light, and warm ground temperatures will likely
prevent accumulations. All precipitation will end by late Monday
afternoon. Monday night will be a cool one, with frost/freeze
conditions possible along the coast by early Tuesday morning.
Long Term Discussion from the Saturday afternoon AFD...Tuesday 30
Mar through Saturday 03 Apr 2021. The extended forecast starts
with an upper ridge building into the region with a thermal trough
along the southern coast with increasing north winds along the
coast. This pattern remains with the thermal trough deepening
northward and offshore flow spreading north into the central coast
by Wednesday morning. This pattern will bring temperatures in the
west side valleys into the low 70s in Oregon and near 80 in
western Siskiyou county. East of the Cascades temperatures will be
in the upper 60s. Low pressure along the coast broadens and
spreads into the Washington coastal waters Wednesday night. This
pattern finally shifts Friday when the ridge shifts east and an
upper trough brings the first weak front into the region. An
active pattern then remains with ECMWF and GFS ensemble meteograms
indicating most models showing precipitation for much of the
following week. Sven
&&
.AVIATION...For the 28/06Z TAF Cycle...Along the coast and just
offshore. The latest satellite image that shows low clouds are
showing marine stratus starting to form along parts of the coast
north of Cape Blanco, including North Bend.Expect IFR ceilings to
develop at North Bend within the hour. Late tonight marine stratus
formation is expected to result in LIFR conditions, including North
Bend.
Inland, VFR conditions will prevail inland through the TAF period,
with isolated areas of fog along the west side inland rivers and
larger waterways towards 15z Sunday.
A strong cold front will result in winds increasing at all terminals
Sunday afternoon with the strongest winds east of the Cascades,
including Klamath Falls. The frontal passage will also result in an
abrupt wind shift at North Bend, Roseburg and Medford. Winds at
Klamath Falls could have gusts close to 40 kts late Sunday afternoon
and early Sunday evening. -Petrucelli
&&
.MARINE...Updated 820 PM PDT Saturday 27 Mar 2021....Buoy
observations continue to show moderate north winds mainly south of
Port Orford and beyond 8 nm from shore, but they are expected to
diminish this evening. A brief break in the action is expected later
tonight through Sunday morning. A strong cold front will approach
the waters early Sunday afternoon with winds becoming southwest and
increasing, especially north of Coos Bay mid to late afternoon
Sunday. As the front moves into the waters late Sunday afternoon and
night, there will be a abrupt change in wind direction from
southwest to northwest, then north to northwest and it will become
windier.
The sudden change in wind direction and magnitude will bring steep
and chaotic seas to the area beginning late Sunday afternoon and
last through Sunday night.
A thermal trough will rebuild Monday morning with gusty north winds
and steep seas that will last into Wednesday, especially south of
Cape Blanco where winds may reach gale force with steep to very
steep seas of 10 to 14 feet. Calmer conditions are expected by
next Wednesday. -Petrucelli
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 5 PM Sunday to 5 AM PDT Monday for
ORZ030-031.
CA...Wind Advisory from 5 PM Sunday to 5 AM PDT Monday for CAZ085.
Pacific Coastal Waters...Small Craft Advisory until 2 AM PDT Sunday
for PZZ356-376.
Small Craft Advisory from 5 PM Sunday to 5 AM PDT Monday for
PZZ350-356-370-376.
15/15/10The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:34 AM PDT | Gale Watch | MFR | 12 hr | |
| Mar 28, 2:34 AM PDT | Hazardous Seas Watch | MFR | 12 hr | |
| Mar 28, 2:11 PM PDT | Gale Warning | MFR | 49 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.